Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Algebras with radical square zero are either self-injective or CM-free

Author: Xiao-Wu Chen
Journal: Proc. Amer. Math. Soc. 140 (2012), 93-98
MSC (2010): Primary 18G25, 16G10, 16G50
Published electronically: May 16, 2011
MathSciNet review: 2833520
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An artin algebra is called CM-free provided that all its finitely generated Gorenstein projective modules are projective. We show that a connected artin algebra with radical square zero is either self-injective or CM-free. As a consequence, we prove that a connected artin algebra with radical square zero is Gorenstein if and only if its valued quiver is either an oriented cycle with the trivial valuation or does not contain oriented cycles.

References [Enhancements On Off] (What's this?)

  • 1. M. Auslander and M. Bridger, Stable module category, Mem. Amer. Math. Soc. 94, 1969. MR 0269685 (42:4580)
  • 2. M. Auslander, I. Reiten, and S.O. Smalø, Representation Theory of Artin Algebras, Cambridge Studies in Adv. Math. 36, Cambridge Univ. Press, Cambridge, 1995. MR 1314422 (96c:16015)
  • 3. L.L. Avramov and A. Martsinkovsky, Absolute, relative and Tate cohomology of modules of finite Gorenstein dimension, Proc. London Math. Soc. (3) 85 (2002), 393-440. MR 1912056 (2003g:16009)
  • 4. A. Beligiannis, Cohen-Macaulay modules, (co)torsion pairs and virtually Gorenstein algebras, J. Algebra 288 (2005), 137-211. MR 2138374 (2006i:16017)
  • 5. A. Beligiannis, On rings and algebras of finite Cohen-Macaulay type, Adv. Math. 226 (2) (2011), 1973-2019.
  • 6. R.O. Buchweitz, Maximal Cohen-Macaulay Modules and Tate Cohomology over Gorenstein Rings, unpublished manuscript, 1987.
  • 7. X.W. Chen, An Auslander-type result for Gorenstein-projective modules, Adv. Math. 218 (2008), 2043-2050. MR 2431669 (2009c:16037)
  • 8. X.W. Chen, Singularity categories, Schur functors and triangular matrix rings, Algebr. Represent. Theor. 12 (2009), 181-191. MR 2501179 (2010c:18015)
  • 9. X.W. Chen, Relative singularity categories and Gorenstein-projective modules, Math. Nathr. 284 (No. 2-3) (2011), 199-212.
  • 10. L.W. Christensen, G. Piepmeyer, J. Striuli and R. Takahashi, Finite Gorenstein representation type implies simply singularity, Adv. Math. 218 (2008), 1012-1026. MR 2419377 (2009b:13058)
  • 11. Yu A. Drozd and V.V. Kirichenko, Finite Dimensional Algebras, Springer-Verlag, Berlin, Heidelberg, 1994. MR 1284468 (95i:16001)
  • 12. E. Enochs and O. Jenda, Gorenstein injective and projective modules, Math. Z. 220 (1995), 611-633. MR 1363858 (97c:16011)
  • 13. D. Happel, Triangulated Categories in the Representation Theory of Finite Dimensional Algebras, London Math. Soc., Lecture Notes Ser. 119, Cambridge Univ. Press, Cambridge, 1988. MR 935124 (89e:16035)
  • 14. D. Happel, On Gorenstein algebras, in: Progress in Math. 95, Birkhäuser Verlag, Basel, 1991, 389-404. MR 1112170 (92k:16022)
  • 15. R. Luo and Z.Y. Huang, When are torsionless modules projective? J. Algebra 320 (2008), 2156-2164. MR 2437647 (2009i:16009)
  • 16. N. Mahdou and K. Ouarghi, Rings over which all (finitely generated strongly) Gorenstein projective modules are projective, arXiv:0902.2237v3.
  • 17. M.S. Menzin, The condition $ {\rm Ext}^i(M,R)=0$ for modules over local artin algebras $ (R, \mathfrak{R})$ with $ \mathfrak{R}^2=0$, Proc. Amer. Math. Soc. 43 (1) (1974), 47-52. MR 0330227 (48:8565)
  • 18. D. Quillen, Higher algebraical K-theory I, Springer Lecture Notes in Math. 341, 1973, 85-147. MR 0338129 (49:2895)
  • 19. Y. Yoshino, Modules of G-dimension zero over local rings with the cube of maximal ideal being zero, in: Commutative algebra, singularities and computer algebra (Sinaia, 2002), NATO Sci. Ser. II Math. Phys. Chem. 115, Kluwer, Dordrecht, 2003, 255-273. MR 2030276 (2004m:13039)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 18G25, 16G10, 16G50

Retrieve articles in all journals with MSC (2010): 18G25, 16G10, 16G50

Additional Information

Xiao-Wu Chen
Affiliation: Wu Wen-Tsun Key Laboratory of Mathematics, University of Science and Technology of China, Chinese Academy of Sciences, Hefei 230026, Anhui, People’s Republic of China

Received by editor(s): June 10, 2010
Received by editor(s) in revised form: November 9, 2010
Published electronically: May 16, 2011
Additional Notes: The author is supported by the Special Foundation of the President of the Chinese Academy of Sciences (No. 1731112304061) and by the National Natural Science Foundation of China (No. 10971206).
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society